Jump to content
PaulaC

Bones aching after chemo.

Recommended Posts

Monday I started a new round of chemo Carbo/Taxol.  Tuesday I did ok but Wednesday my bones started aching everywhere. I have had a terrible time sleeping or working out the pain.  Has anyone experienced this and do you have any suggestions. I’ve tried Aleve, hot baths, and Tylenol.  None has helped. 

 suggestions?

Thanks Paula

Share this post


Link to post
Share on other sites

Two days after my full dose had the same thing and  felt unwell for five days and then cleared up vey same thing after the second dose but all is well now after two weeks getting back to normal life.

Forgot to mention the itch on my arms and legs that was not fun.  lol

Bob

Share this post


Link to post
Share on other sites

Thanks Bob, I’m hoping I can get some sleep tonight. It’s good to hear that it clears up and that you’re feeling better. I’m hoping I’ll be the same way. I’m scheduled for two more rounds of full dose of chemo and dreading going through this two more times. 

Take Care

Paula

Share this post


Link to post
Share on other sites

Paula,

Unfortunately, my 18 infusions of Taxol and Carboplatin caused joint pain. About 4 very bad days starting and ending the same time after each infusion. Not even narcotics would help. 

Just get through this. 

Stay the course. 

Tom

Share this post


Link to post
Share on other sites

Tom, I’m happy to say it’s gone for this round but hate to hear I’ll probably experience it again. 

BridgetO, I’m thinking that if this and thrush are my main side effects I may be lucky. I feel lucky because the pain did go away.  Is neutropenia where your toes and fingers go numb? 

Take Care 

Paula

Share this post


Link to post
Share on other sites

Hi Paula, 

Nope, neuropathy is where your toes and fingers go numb. I had that, too, but only in my toes/feet.

Neutropenia is where your neutrophils, a type of white blood cell that fights infection, gets low. I had a severe case where my neutnrophils went to zero. Neutropenia risk is why you need to watch for any fever, which can be the only symptom. If you ever have fever, call your doctor immediately and if you can't get through, call or go to the emergency room. Don't "wait until morning". With low or no neutrophils, we can get really bad and even fatal infections, not just from outside bacteria but also from the bacteria that normally live on our skin and digestive tracts. These  can get out of hand in hours with no neutrophils to keep them in check.

When I developed fever and called my oncologist's office, they sent me to the ER, where they did the blood tests that showed no neutrophils. They put me on two kinds of antibiotics. After my next rounds of Carbo/Taxol, I had neupogen shots, which kept the neutorphil level up.

So, watch for fever! 

Bridget O

Share this post


Link to post
Share on other sites

BridgetO, wow that’s scary but thank you for the heads up. I’ve had a temp of 99 but never got to the 100 mark. I do take my temp when I feel chilled or feverish.

Take Care

Paula 

Share this post


Link to post
Share on other sites

Morning Susan, I’m going to check with mine before the next round.  It was so painful I am really dreading the next dose. 

Paula

Share this post


Link to post
Share on other sites
Guest
You are commenting as a guest. If you have an account, please sign in.
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×